Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Oct 20, 2021, 10:34 AM EDT for Screven County, Georgia; Allendale County, South Carolina. It took effect at Oct 20, 2021, 2:00 PM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2021, 10:34 AM EDT (14:34 UTC)
- In effect from
- Oct 20, 2021, 2:00 PM EDT
- Expired
- Oct 24, 2021, 5:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Savannah River at Burton's Ferry (BFYG1). The gauge peaked at 15.19 ft at Oct 22, 2021, 10:00 AM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02197500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
445
WGUS42 KCHS 201434
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
1034 AM EDT Wed Oct 20 2021
GAC251-SCC005-211445-
/O.NEW.KCHS.FL.W.0023.211020T1800Z-211024T0900Z/
/BFYG1.1.ER.211020T1800Z.211021T1800Z.211023T2100Z.NO/
1034 AM EDT Wed Oct 20 2021
The National Weather Service in Charleston has issued a
* Flood Warning for
the Savannah River at Burtons Ferry.
* From this afternoon to early Sunday morning.
* At 945 AM EDT Wednesday, the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 15.2 feet early Thursday afternoon. It
will then fall below flood stage Saturday afternoon.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$8 follow-up statements
986
WGUS82 KCHS 202015
FLSCHS
Flood Statement
National Weather Service Charleston SC
415 PM EDT Wed Oct 20 2021
GAC251-SCC005-212015-
/O.CON.KCHS.FL.W.0023.000000T0000Z-211024T0900Z/
/BFYG1.1.ER.211020T1800Z.211021T1800Z.211023T2100Z.NO/
415 PM EDT Wed Oct 20 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday morning.
* At 245 PM EDT Wednesday, the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 15.3 feet early Friday evening. It will
then fall below flood stage early Sunday.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$829
WGUS82 KCHS 210116
FLSCHS
Flood Statement
National Weather Service Charleston SC
916 PM EDT Wed Oct 20 2021
GAC251-SCC005-220130-
/O.EXT.KCHS.FL.W.0023.000000T0000Z-211024T1800Z/
/BFYG1.1.ER.211020T1800Z.211022T1800Z.211024T0600Z.NO/
916 PM EDT Wed Oct 20 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday afternoon.
* At 845 PM EDT Wednesday, the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet
early Friday afternoon. It will then fall below flood stage early
Sunday morning.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-220130-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211025T1800Z.000000T0000Z.NO/
916 PM EDT Wed Oct 20 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 815 PM EDT Wednesday, the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 12.8 feet early Monday
afternoon. Additional rises are possible thereafter.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$641
WGUS82 KCHS 211512
FLSCHS
Flood Statement
National Weather Service Charleston SC
1112 AM EDT Thu Oct 21 2021
GAC251-SCC005-221515-
/O.CON.KCHS.FL.W.0023.000000T0000Z-211024T1800Z/
/BFYG1.1.ER.211020T1800Z.211022T1800Z.211024T0600Z.NO/
1112 AM EDT Thu Oct 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday afternoon.
* At 1045 AM EDT Thursday, the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet
early Friday afternoon. It will then fall below flood stage early
Sunday morning.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-221515-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T0600Z.000000T0000Z.NO/
1112 AM EDT Thu Oct 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 1015 AM EDT Thursday, the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to rise to 12.9 feet early
Tuesday morning. Additional rises are possible thereafter.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$340
WGUS82 KCHS 220106
FLSCHS
Flood Statement
National Weather Service Charleston SC
906 PM EDT Thu Oct 21 2021
GAC251-SCC005-230115-
/O.EXT.KCHS.FL.W.0023.000000T0000Z-211024T1200Z/
/BFYG1.1.ER.211020T1800Z.211022T1800Z.211024T0000Z.NO/
906 PM EDT Thu Oct 21 2021
...The Flood Warning is now in effect until Sunday morning...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until Sunday morning.
* At 745 PM EDT Thursday, the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet
early Friday afternoon. It will then fall below flood stage
Saturday evening.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-230115-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T0600Z.000000T0000Z.NO/
906 PM EDT Thu Oct 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 815 PM EDT Thursday, the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 12.9 feet early
Tuesday morning. Additional rises are possible thereafter.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$360
WGUS82 KCHS 221338
FLSCHS
Flood Statement
National Weather Service Charleston SC
938 AM EDT Fri Oct 22 2021
GAC251-SCC005-231345-
/O.EXT.KCHS.FL.W.0023.000000T0000Z-211024T0600Z/
/BFYG1.1.ER.211020T1800Z.211022T1800Z.211023T1800Z.NO/
938 AM EDT Fri Oct 22 2021
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday morning.
* At 845 AM EDT Friday, the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to rise to a crest of 15.2 feet
this afternoon. It will then fall below flood stage early Saturday
afternoon.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-231345-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T0600Z.000000T0000Z.NO/
938 AM EDT Fri Oct 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 915 AM EDT Friday, the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to rise to 12.9 feet early
Tuesday morning. Additional rises are possible thereafter.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$546
WGUS82 KCHS 230055
FLSCHS
Flood Statement
National Weather Service Charleston SC
855 PM EDT Fri Oct 22 2021
GAC251-SCC005-240100-
/O.CON.KCHS.FL.W.0023.000000T0000Z-211024T0600Z/
/BFYG1.1.ER.211020T1800Z.211023T0600Z.211023T1800Z.NO/
855 PM EDT Fri Oct 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday morning.
* At 745 PM EDT Friday, the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.2 feet
early Saturday morning. It will then fall below flood stage early
Saturday afternoon.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-240100-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T1200Z.000000T0000Z.NO/
855 PM EDT Fri Oct 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 815 PM EDT Friday, the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to 12.9 feet Tuesday
morning. Additional rises are possible thereafter.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$191
WGUS82 KCHS 231441
FLSCHS
Flood Statement
National Weather Service Charleston SC
1041 AM EDT Sat Oct 23 2021
GAC251-SCC005-240600-
/O.CON.KCHS.FL.W.0023.000000T0000Z-211024T0600Z/
/BFYG1.1.ER.211020T1800Z.211022T1830Z.211023T1800Z.NO/
1041 AM EDT Sat Oct 23 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River at Burtons Ferry.
* Until early Sunday morning.
* At 945 AM EDT Saturday, the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 11.5 feet Thursday morning.
* Impact...At 15.0 feet, flooding of some adjacent agricultural
lands occurs. Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-241445-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T1200Z.000000T0000Z.NO/
1041 AM EDT Sat Oct 23 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 1015 AM EDT Saturday, the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river is expected to rise to a crest of 12.9 feet
Tuesday morning.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$597
WGUS82 KCHS 240211
FLSCHS
Flood Statement
National Weather Service Charleston SC
1011 PM EDT Sat Oct 23 2021
GAC251-SCC005-240315-
/O.CAN.KCHS.FL.W.0023.000000T0000Z-211024T0211Z/
/BFYG1.1.ER.211020T1800Z.211022T1830Z.211023T1935Z.NO/
1011 PM EDT Sat Oct 23 2021
...The Flood Warning for the Savannah River at Burtons Ferry has
been cancelled...
The Flood Warning is cancelled for
the Savannah River at Burtons Ferry.
* At 945 PM EDT Saturday, the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 11.0 feet Thursday
evening.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-250215-
/O.CON.KCHS.FL.W.0022.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.211018T2330Z.211026T1200Z.000000T0000Z.NO/
1011 PM EDT Sat Oct 23 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Savannah River near Clyo.
* Until further notice.
* At 915 PM EDT Saturday, the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.9 feet
Tuesday morning.
* Impact...At 13.3 feet, one foot of water covers Tom Goethe Road
just after the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Oct 20, 9:23 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 20, 9:23 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 923 AM EDT Wed Oct 20 2021 .SYNOPSIS... High pressure will move offshore through Thursday. A cold front is forecasted to move through the region on Friday, followed by high pressure for the weekend and early next week. && .NEAR TERM /THROUGH TONIGHT/... No major changes were made with the mid-morning update. Forecast is on track. Today: Aloft, ridging will shift eastward across the eastern CONUS through the day. At the surface, high pressure will start the day situated nearly right on top of the forecast area before shifting off the Southeast coast by this evening. Deep dry air will prevail, resulting in a dry forecast. Forecast low-level thickness values support highs topping out at 80 or a degree or two above this afternoon. Tonight: Tonight, high pressure will be situated east of the area, helping to maintain light south to southwest flow through the overnight. We will also see a modest increase in cirrus, which will help keep lows more mild (especially compared to the past several nights). The forecast advertises low to mid 50s mainly inland with upper 50s to low 60s along the coast. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... Thursday: A mid-level ridge initially off the East Coast will get pushed offshore by a shortwave, which is forecasted to pass to our north late in the afternoon. Then, broad troughing will move towards the East Coast overnight. Surface High pressure will be off the Southeast coast, continuing to move further offshore with time. A cold front will approach from the west/northwest overnight. Though, it's not expected to reach our area. The high will continue to bring our area dry conditions. Though, clouds should gradually increase, especially overnight ahead of the front. Thickness values and south to southwest surface winds support high temperatures a few degrees above normal days, mainly in the lower 80s. Though, it'll be slightly cooler at the immediate coast due to partial onshore flow. Overnight temperatures will generally be in the 60s, several degrees above normal. Friday: A broad mid-level trough will build over the East Coast. At the surface, a cold front is forecasted approach from the west/northwest during the day, move through our area during the evening, then offshore overnight as high pressure builds from the northwest. Models differ greatly with the PWATs and most don't show a well define band of it ahead of the front. Even with this, they still seem bullish with the shower potential, generally having up to 0.1" of QPF through the afternoon. Given the questionable moisture, unimpressive lift, and the trend for fronts to dry out as they reach our area this time of year, we went with slight chance POPs late in the morning through the afternoon with minimal QPF. There is some instability, so we kept the mention of thunder in the forecast. Showers will quickly end as the front moves through. Drier air and clearing conditions will build in from the northwest overnight. High temperatures should be a few degrees above normal ahead of the front, but could be even warmer than forecasted if there is more sun than anticipated. Overnight lows will be highly dependent on how fast the drier/cooler air moves in behind the front. Saturday: Broad mid-level troughing over the East Coast will gradually lift to the north as a ridge approaches from the west. Surface high pressure is forecasted to pass to our north. The high will bring our area dry conditions. The combination of sunny skies and northwest winds that are downsloping off the distant mountains will yield high temperatures slightly above normal. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... Broad mid-level troughing initially over the East Coast will lift to the northeast into Sunday, bringing zonal flow for our region. The models then diverge significantly for the mid- level forecast Monday and Tuesday. But they do indicate a trough somewhere along the eastern half of the country during that time period. The surface forecast from the WPC is generally for high pressure to be located to our north through Tuesday. Likewise, the NBM forecasts dry conditions across our area with temperatures slightly above normal. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR conditions will prevail at KCHS, KJZI, and KSAV through 12z Thursday. Extended Aviation Outlook: A cold front could bring brief flight restrictions and maybe gusty winds on Friday. Otherwise, VFR will prevail. && .MARINE... Today through tonight: High pressure will continue to be the controlling factor through the overnight. Winds will turn more south to southeast by this afternoon and evening, and stay that way through the overnight. The gradient will remain relaxed, keeping wind speeds no more than around 10 knots. Seas will average 1-2 feet through the period. High pressure will be off the Southeast coast on Thursday, continuing to move further offshore into Friday. Though, the periphery of the high will bring sustained winds no more than 15 kt and seas no more than 3 ft to the coastal waters through Thursday night. A cold front is forecasted to move through the region Friday evening, bringing a slight increase in winds and seas. Gusts could reach 20 kt across portions of the waters ahead of and behind the front, but no Small Craft Advisories are anticipated. Another area of high pressure will build towards the region for the weekend, bringing tranquil conditions. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH/CPM SHORT TERM...MS LONG TERM...MS AVIATION...BSH/MS MARINE...BSH/MS
Hazardous weather outlook, Oct 20, 3:22 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 322 AM EDT Wed Oct 20 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-210730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 322 AM EDT Wed Oct 20 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
River Flood Warnings in Georgia, 2021River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.